MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS
Model Number 430010-62
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The maryland bipolar forceps instrument was found to have the proximal clevis dislodged.Visual inspection found that both welds were present on the clevis.The root cause of this failure is attributed to user.The complaint was confirmed based on the failure analysis.The probable root cause is attributed to the user.
 
Event or Problem Description
It was reported that after a da vinci-assisted radical prostatectomy surgical procedure, the sheaths were removed from all the instruments, and the front part of the instruments felt loose.Upon inspection, it appeared that the flexible part was separated.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument/accessory was inspected prior to use and was found to be in good condition, with no damage or anything out of the ordinary.During the surgical procedure, the surgeon did not notice any issues with the instrument's functionality, and there were no collisions with other instruments or hard materials.Consequently, no fragments fell inside the patient, and no post-operative tests such as x-rays or ultrasounds were performed to check for remaining fragments.The procedure was completed robotically without any injury to the patient.Furthermore, the patient has not returned to the hospital due to any post-surgical complications related to retaining a foreign object.Patient demographic information and relevant medical history are unavailable, as the customer stated it could not be disclosed.Additionally, there are no relevant tests, results, or dates available.
 
Additional Manufacturer Narrative
The single-port (sp) maryland bipolar forceps instrument was further evaluated by failure analysis engineer (fae) and the initial fa was partially confirmed.The dislodged proximal clevis was confirmed; however, it was found to potentially due to a manufacturing issue.The images of the welds were sent to the manufacturing engineer of laser welding for single-port (sp) instruments, and it noted, "it looks like the weld is way off the weld seam and not dead center".The instrument's proximal clevis had areas which are laser welded during manufacturing to join the component with the upper most, most distal wrist disc.While both welds were present and did not exhibit other defects, one weld was found to be off-center as indicated by the visible shoulder on the wrist disk which is typically not visible on a properly centered weld.Because the weld is off-center, it could lead to a reduction in strength of the weld which could lead to the dislodged proximal clevis.As the weld is performed during manufacturing, the root cause of the dislodged proximal clevis appears to be attributed to manufacturing.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23068562
Report Number2955842-2025-38258
Device Sequence Number10044929
Product Code NAY
UDI-Device Identifier00886874114322
UDI-Public(01)00886874114322(11)250130(10)K10250130
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430010-62
Device Catalogue Number430010
Device Lot NumberK10250130 0016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/24/2025
Supplement Date Received by Manufacturer10/08/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown